Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Will change of medicine for sleep deprivation cause manic episode?

User rating for this question
Very Good
Answered by
Practicing since : 1983
Answered : 1485 Questions
I suffer from sleep deprevepration (sp?) My nurse practioner has changed my meds and I'm worried about having a manic episode . I am on Lithium--it works the best. And has for years!
Posted Tue, 4 Mar 2014 in General Health
Answered by Dr. Saatiish Jhuntrraa 2 hours later
Brief Answer: Observe Sleep Hygiene Detailed Answer: Hello Thanks for choosing healthcaremagic If you are on Lithium for years, the chances for manic attack is reduced, provided the serum level is between 0.8-1.2mmol per litre. Sleep deprivation can induce manic attack. You have a number of options like Clonazepam 2-3 mg, Seroquel 50 to 100mg,Ramelteon 8 mg at bed time. Discuss it with your doctor. Also observe sleep hygiene to help you sleep better Good Luck Dr Saariish Jhuntrraa
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor